Alert archive / New Hampshire / Special Weather Statements in 2014

Special Weather Statement, NWS Boston/Norton, MA

August 7, 2014Hillsborough County, New Hampshire

NWS Boston/Norton, MA issued this special weather statement at Aug 7, 2014, 1:39 PM EDT for Hillsborough County, New Hampshire. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 7, 2014, 1:39 PM EDT (17:39 UTC)
Expired
Aug 7, 2014, 2:30 PM EDT
In force
51 min
Issued by
NWS Boston/Norton, MA

County Hillsborough County, NH

The radar

The Boston radar (KBOX), 103 km from the middle of the area, began a volume at 17:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Gray, ME (KGYX), launched 12:00Z, 5.7 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 12:00Z on 2014-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 13 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 12:00Z on 2014-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -10 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
13 J/kg
Mixed-layer CIN
-73 J/kg
Mixed-layer LCL
1431 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
-10 m²/s²
0-3 km storm-relative helicity
-23 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

615 
WWUS81 KBOX 071739
SPSBOX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
139 PM EDT THU AUG 7 2014
 
MAZ004-005-026-NHZ011-012-015-071830-
NORTHWEST MIDDLESEX COUNTY-CENTRAL MIDDLESEX COUNTY-NORTHERN
WORCESTER-CHESHIRE-EASTERN HILLSBOROUGH-WESTERN AND CENTRAL
HILLSBOROUGH-
139 PM EDT THU AUG 7 2014

...STRONG THUNDERSTORM IN NORTH CENTRAL WORCESTER...NORTHWESTERN
MIDDLESEX...SOUTHWESTERN HILLSBOROUGH AND SOUTHEASTERN CHESHIRE
COUNTIES...

AT 138 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM OVER MILFORD...OR NEAR MERRIMACK...MOVING EAST AT
45 MPH.

HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 40 MPH CAN BE
EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
NASHUA...MERRIMACK...JAFFREY...WESTFORD...MILFORD...PEPPERELL...
TYNGSBOROUGH...AMHERST...GROTON...WINCHENDON...TOWNSEND...HOLLIS...
PETERBOROUGH...ASHBURNHAM...RINDGE...NEW IPSWICH...BROOKLINE...
WILTON...DUNSTABLE AND ASHBY.

LAT...LON 4287 7151 4262 7142 4268 7203 4288 7202
TIME...MOT...LOC 1738Z 289DEG 41KT 4280 7163 

$$

FRANK

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this special weather statement went out at Aug 7, 10:23 AM EDT, 3 hours 16 minutes earlier.

Area forecast discussion, Aug 7, 10:23 AM EDT, 3 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
1023 AM EDT THU AUG 7 2014

.SYNOPSIS...
SHOWERS AND THUNDERSTORMS REDEVELOPING TODAY...SOME OF WHICH MAY
BE STRONG TO SEVERE WITH THREATS OF SMALL HAIL AND GUSTY WINDS.
HIGH PRESSURE WHICH WILL DOMINATE FOR THE WEEKEND AND EARLY NEXT
WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...

1030 AM UPDATE...

OVERALL TREND IN THE FORECAST REMAINS ON TRACK FOR THIS MORNING.
POTENT SHORTWAVE CONTINUES TO MOVE ACROSS UPSTATE NY AND INTO PA
AND WESTERN MA. THIS SHORTWAVE WILL BE THE DRIVING FACTOR FOR ANY
CONVECTION LATE THIS MORNING INTO THE AFTERNOON HOURS. LAPSE
RATES ARE STARTING TO STEEPEN AND ONCE WE REACH CLOSER TO THE
HEATING OF THE DAY EXPECT DIURNAL CU TO DEVELOP. LATEST VIS
SATELLITE DOES SHOW SOME ACROSS UPSTATE NY AND INTO VT...AND THIS
SHOULD SPREAD SOUTH AND EASTWARD THROUGHOUT THE DAY. BECAUSE OF
THE NW FLOW THINKING IS THAT EASTER MASS AND RI HAVE THE BEST SHOT
TO SEE MORE WIDESPREAD CONVECTION ESPECIALLY SINCE THEY ARE
CURRENTLY AT FULL SUNSHINE. STORM INITIATION SHOULD BE BETWEEN 11
AM AND 1 PM WITH GUSTY WINDS AND SMALL HAIL BEING THE MAIN
THREATS. CANNOT RULE OUT THE POSSIBILITY OF A FEW SEVERE STORMS
FROM THIS ANOMALOUS COLD POOL ALOFT.

PREVIOUS DISCUSSION...

POSITIVELY-TILTED TROUGH PREVAILS ACROSS THE NE-CONUS THROUGH WHICH
A STRONG IMPULSE DRAGS H5 -18C AIR SOUTHWARD /-3 TO -4 STANDARD
DEVIATIONS...ANOMALOUSLY COLD!/ WHILE YIELDING ENHANCED ASCENT
ACROSS THE REGION. SUBSEQUENT STRONG LIFT WITHIN AN UNSTABLE
ENVIRONMENT WILL YIELD SCATTERED STRONG TO POTENTIALLY SEVERE STORMS
ACROSS S NEW ENGLAND MUCH OF THE DAY.

EVALUATING FOR CONVECTION...PUSH OF COLD AIR S PARENT WITH MID-LEVEL
DRYING WILL YIELD CONDITIONALLY UNSTABLE H5-7 LAPSE RATES AROUND
7C/KM. AS THE BOUNDARY-LAYER MIXES DRY-ADIABATICALLY UP TO H7...
SURFACE-BASED INSTABILITY GROWS TO AROUND 1000 J/KG. WHILE CAPE-
PROFILES ARE THIN AS EVIDENCED BY NCAPE VALUES BELOW 0.1...ALSO AN
INDICATION OF WEAK PARTICLE ACCELERATIONS...A SIGNIFICANT MAGNITUDE
OF INSTABILITY WITHIN THE CAPE PROFILE LIES WITHIN THE BETTER HAIL
GROWTH ZONE OF -10 TO -30C ON THE ORDER OF SEVERAL HUNDRED J/KG. SO
WHILE UPDRAFTS MAY NOT SUSTAIN FOR LONG PERIODS OF TIME...THEIR
VERTICAL EXTENT WILL LIKELY YIELD HAIL WITHIN THE ANOMALOUSLY COLD-
AIR ALOFT.

AFOREMENTIONED MID-LEVEL DRYING WILL ALSO PROMOTE EVAPORATION AND
LOWERING OF FREEZING LEVEL HEIGHTS DOWN TO THE WET-BULB-ZERO WHICH
RANGES AROUND 7-8 KFT. AS UPDRAFTS PREVAIL...SUBSEQUENT EVAPORATIVE
COOLING THROUGH THE COLUMN WILL YIELD HIGHER DENSITY AIR WITH
NEGATIVE BUOYANCY THAT WILL LIKELY ACCELERATE TOWARDS THE SURFACE
RESULTING IN STRONG DOWNDRAFTS. DCAPE VALUES DERIVED FROM THE
07.0Z NAM/GFS MODEL SUITE AVERAGE AROUND 1000 J/KG IN SOME
LOCATIONS. ALSO WORTHY OF KEEPING IN MIND AN INCREASE IN THE
ATMOSPHERIC WIND PROFILE AHEAD OF THE AFOREMENTIONED STRONG
IMPULSE WHICH WILL LIKELY BE DRAGGED DOWN TO THE SURFACE.

SO TAKING THE DISCUSSION ABOVE IN PERSPECTIVE...EXPECTING AN ACTIVE
DAY OF WEATHER BEGINNING IMMEDIATELY AFTER SUNRISE CONTINUING
THROUGH THE AFTERNOON. GREATEST CONFIDENCE WITH WRF-MODEL SOLUTIONS
AND BELIEVE THE GREATEST THREAT WILL BE ACROSS S/E PORTIONS OF NEW
ENGLAND WHERE DAYTIME HEATING AND BUOYANCY/INSTABILITY IS LIKELY TO
BE GREATEST. PRESENT WAVE OF FOCUS MOVING INTO THE E GREAT LAKES /
UPSTATE NY IS LIKELY TO REACH N/W PORTIONS OF NEW ENGLAND TOO EARLY
FOR DAYTIME HEATING TO BE FULLY EFFECTIVE.

WILL CONTINUE WITH FORECAST WORDING OF SMALL HAIL AND GUSTY WINDS.
YES...STORMS CAN BECOME POTENTIALLY SEVERE SO LONG AS ENOUGH HEAT
AND INSTABILITY IS PRESENT WITHIN THE UNSTABLE ENVIRONMENT TO
SUSTAIN MOISTURE THROUGH THE UPDRAFT IN THE BETTER HAIL GROWTH
ZONES. AGAIN...FEEL SUCH POSSIBILITIES WILL EXIST FOR S/E PORTIONS
OF NEW ENGLAND WHERE DAYTIME HEATING IS LIKELY TO BE THE GREATEST
AND THERE IS ALSO THE POTENTIAL INTERACTION WITH AN ONSHORE SEA-
BREEZE. OTHERWISE...MUCH OF THE ACTIVITY BASED ON THE CONVECTIVE
SCHEMES DISCUSSED ABOVE WILL LIKELY BE PULSE-TYPE CONVECTION IN
WHERE WHAT GOES UP WILL QUICKLY COME DOWN.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM FRIDAY/...
TONIGHT...

ACTIVITY CONCLUDES WITH SUNSET. HIGH PRESSURE BEGINS TO BUILD FROM
THE W AS THE MID- TO UPPER-LEVEL TROUGH EXITS THE REGION. ANTICIPATE
MOSTLY CLEAR CONDITIONS WITH A SUSTAINED LIGHT NW-FLOW PREVAILED BY
A LINGERING SURFACE PRESSURE GRADIENT ACROSS THE REGION. FOR THOSE
LOCATIONS WHICH CAN BECOME SHELTERED FROM THE WIND AND EFFECTIVELY
RADIATE OUT...LOWS INTO THE UPPER-40S WILL BE POSSIBLE /THIS DURING
THE PEAK OF SUMMER WHEN LOWS ARE NORMALLY AROUND THE LOW-60S/. MUCH
OF THE REMAINING REGION WILL EXPERIENCE LOW TEMPERATURES BY SUNRISE
FRIDAY RANGING AROUND THE MID-50S. SINCE WHEN DID EARLY AUGUST
BECOME LATE SEPTEMBER?

FRIDAY...

DESPITE CYCLONIC FLOW ACROSS THE REGION THROUGH WHICH THURSDAY/S
IMPULSE LINGERS PARENT WITH A WEAK MID- TO UPPER-LEVEL JET STREAK...
FEEL THE FOCUS OF ANY WEATHER WILL BE ALONG THE N/W-FACING SLOPES OF
HIGHER TERRAIN...OTHERWISE EXPECTING A DRY AND QUIET WEATHER DAY
WITH THE PRESENCE OF SCATTERED-BROKEN DIURNAL CUMULUS. +10C H85 AIR
ACROSS THE REGION WILL MAKE FOR SEASONABLE TEMPERATURES WITH HIGHS
AROUND THE UPPER-70S UNDER BREEZY NW-FLOW /SUBSEQUENT OF BOUNDARY-
LAYER MIX-DOWN OF FASTER MOMENTUM TO THE SURFACE/.

&&

.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
OVERVIEW AND MODEL PREFERENCES...

07.00Z MODEL GUIDANCE CONTINUES TO HAVE FAVORABLE AGREEMENT IN THE
LONG TERM PATTERN THROUGH AT LEAST EARLY NEXT WEEK.  THE BIGGEST
ISSUES COME WITH A DEEPENING TROF FOR THE MID PORTION OF NEXT
WEEK...AS BOTH OPERATIONAL AND ENSEMBLE GUIDANCE DIFFER ON HOW
AMPLIFIED THE FLOW WILL BE BY THIS POINT.  WHILE THERE IS AGREEMENT
THAT A TRANSITION TO MORE UNSETTLED AND POTENTIAL WET WX WILL
OCCUR...THE TIMING EXACT TIMING AND SENSIBLE WX DETAILS WILL HAVE TO
BE WORKED OUT.

OTHERWISE...THROUGH EARLY NEXT WEEK...A SLOWLY BUILDING RIDGE WITH
H5 HEIGHTS AROUND 585DM WILL GRADUALLY BUILD ACROSS THE
REGION...YIELDING SFC HIGH PRES AND MAINLY DRY CONDITIONS.  THE
OVERALL PATTERN ALSO FAVORS A WEAK TROF IN THE FLOW EQUATORWARD OF
THE RIDGE...WHICH KEEPS MOST OF THE SUBTROPICAL HEAT AND HUMIDITY TO
THE S.  THEREFORE...LOOKS LIKE A PLEASANT PATTERN OF MAINLY DRY WX
AND NEAR SEASONABLE TEMPERATURES.

DETAILS...

FRI NIGHT... FINAL VORT MAX WILL BE SLIDING THROUGH THE BASE OF
ROBUST SHORTWAVE TROF JUST E OF SRN NEW ENGLAND FRI EVENING.  THIS
WILL LEAD TO A RAPIDLY DIMINISHING TREND IN ANY LEFTOVER SHOWERS
FROM PEAK HEATING.  THEREFORE...EXPECT GRADUAL CLEARING EVERYWHERE
THROUGH THE NIGHT.  WITH THIS CLEARING AND A SLACKENING PRES
GRADIENT...MIN TEMPS MAY MAKE A RUN TO NEAR 50F IN THE NORMALLY
COOLER VALLEYS OF NW MA AND SRN NH. WARMER AT THE NORMAL URBAN AREAS.

SAT THROUGH MON... RIDGE OF HIGH PRES WILL BE MOVING ACROSS THE AREA
THROUGH THE PERIOD...PROVIDING DRY WX THROUGHOUT.  H85 TEMPS AROUND
+12 TO +14C SUGGESTS...WITH FULL MIXING HIGHS SHOULD REACH TO EITHER
SIDE OF 80 DEGREES.  COOLER NEAR THE COAST WITH SEA BREEZES THANKS
TO A WEAK PRES GRADIENT.  OVERNIGHT MINS FALL BACK INTO THE LOW 50S
IN THE NW INTERIOR TO AROUND 60 NEAR THE COASTLINES.  DWPTS MAINLY
IN THE MID 50S TO AROUND 60 SUGGESTS MOSTLY LOW HUMIDITY.

TUE... A TRANSITIONAL PERIOD WITH HIGH PRES SLIDING TO THE
E...ALLOWING FOR RETURN FLOW AND INCREASING HEAT/HUMIDITY.  A COLD
FRONT LOOKS TO TRY TO APPROACH TO THE N AND W AS A TROF DEEPENS
AROUND THE GREAT LAKES.  AT THIS POINT IT DOES APPEAR ENOUGH
SUBSIDENCE WILL REMAIN AS THE HIGH EXITS TO PREVENT MAINTAIN A
MOSTLY DRY FORECAST.  HIGHS LOOK TO POTENTIAL INCH A BIT ABOVE
NORMAL.

WED AND THU... AS MENTIONED ABOVE...THERE ARE SOME DIFFERENCES HERE
REGARDING THE DEPTH AND ORIENTATION OF A TROF MOVING OVER FROM THE
GREAT LAKES REGION.    THE GFS IS THE MOST AMPLIFIED AND CARRIES A
SLOW MOVING LOW PRES ACROSS THE REGION WHILE THE ECMWF PUSHES A COLD
FRONT THROUGH EARLY WED.  WILL PUT MORE WEIGHT ON THE ECMWF GIVEN
ITS BEEN MORE PERSISTENT AND HAS MORE SUPPORT FROM ENSEMBLES.
THEREFORE...EXPECT WET AND UNSETTLED CONDITIONS BY WED...WITH THE
POSSIBILITY OF A RETURN OF DRY WX BY THU.

&&

.AVIATION /14Z THURSDAY THROUGH MONDAY/...
FORECASTER CONFIDENCE LEVELS...

LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.

SHORT TERM...HIGH CONFIDENCE.

VFR DOMINATES FOR MOST OF THE DAY. HOWEVER...PERIOD -SHRA AND SOME
TSRA POSSIBLE BEGINNING LATE MORNING AND CONTINUING INTO THE
EVENING HOURS. MVFR/IFR POSSIBLE IN THESE ALONG WITH GUSTY VRB
WINDS AND POSSIBLY EVEN SMALL HAIL.

ACTIVITY DIMINISHES AFTER SUNRISE. ANTICIPATING SKC WITH LIGHT NW-
WINDS. GROUND FOG POSSIBLE FOR THOSE TERMINALS SHELTERED BY THE
WINDS OVERNIGHT.

INTO FRIDAY...VFR WITH SCT-BKN CIGS AROUND 5 KFT UNDER BREEZY NW-
FLOW. A ISOLATED TO SCT SHRA IS POSSIBLE...MAINLY ACROSS THE N/W
INTERIOR NEW ENGLAND TERMINALS.

KBOS TERMINAL...MODERATE CONFIDENCE. SEA BREEZE TIMING IN
QUESTION...MAYBE 16-17Z...AND MAY NOT HOLD FOR FULL DAY.
ALSO...COULD SEE AFTERNOON SHRA/TSRA AT TERMINAL.

KBDL TERMINAL...MODERATE CONFIDENCE IN TAF.

OUTLOOK...FRIDAY NIGHT THROUGH MONDAY...

HIGH CONFIDENCE.

MAINLY VFR WITH GENERALLY QUIET WEATHER.  LOW CHANCE FOR LATE NIGHT
FOG BY MON NIGHT ESPECIALLY.  SEA BREEZES LIKELY EACH DAY.

&&

.MARINE...
FORECASTER CONFIDENCE LEVELS...

LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.

SHORT TERM...THROUGH FRIDAY...HIGH CONFIDENCE.

SMALL CRAFT ADVISORIES HAVE CONCLUDED AS SWELL CONSEQUENTIAL OF
BERTHA DIMINISHES. MAIN CONCERN TODAY IS FOR THE POTENTIAL OF
SHOWERS AND THUNDERSTORMS TO IMPACT THE NEAR-SHORE WATERS ESPECIALLY
ALONG E/SE MA. SOME OF THESE STORMS MAY BE STRONG TO SEVERE WITH
GALE FORCE WINDS AND FREQUENT LIGHTNING.

WEATHER WILL TURN QUIET DURING THE OVERNIGHT PERIOD AND CONTINUE
INTO FRIDAY UNDER NW-WINDS. TRANQUIL BOATING WEATHER AS SEAS WILL
REMAIN BELOW 5 FEET.

OUTLOOK...FRIDAY NIGHT THROUGH MONDAY...HIGH CONFIDENCE.

HIGH PRESSURE WILL BRING ABOUT A PERIOD OF QUIET BOATING WEATHER
THROUGH MONDAY.  WINDS AND SEAS REMAIN BLOW SMALL CRAFT ADVISORY
THRESHOLDS THROUGH THE PERIOD.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...NONE.

&&

SYNOPSIS...DOODY/SIPPRELL
NEAR TERM...DUNTEN/SIPPRELL
SHORT TERM...SIPPRELL
LONG TERM...DOODY
AVIATION...DOODY/SIPPRELL
MARINE...DOODY/SIPPRELL
Hazardous weather outlook, Aug 7, 3:48 AM EDT, 9 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
348 AM EDT THU AUG 7 2014

CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-080800-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
348 AM EDT THU AUG 7 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW
HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED THUNDERSTORMS COULD PRODUCE SMALL HAIL AND GUSTY WINDS
THIS AFTERNOON AND EARLY EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ230>237-250-251-254>256-080800-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
348 AM EDT THU AUG 7 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

WIDELY SCATTERED THUNDERSTORMS COULD PRODUCE SMALL HAIL AND GUSTY
WINDS THIS AFTERNOON AND EARLY EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON

In the hours before

Special weather statement, Aug 7, 1:12 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
112 PM EDT THU AUG 7 2014

MAZ014-015-071800-
SUFFOLK-SOUTHEAST MIDDLESEX-
112 PM EDT THU AUG 7 2014

...STRONG THUNDERSTORM IN CENTRAL SUFFOLK...EAST CENTRAL MIDDLESEX
AND SOUTHERN ESSEX COUNTIES...

AT 112 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM OVER BELMONT...OR OVER WATERTOWN...MOVING EAST AT
20 MPH.

HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 40 MPH CAN BE
EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
BOSTON...CAMBRIDGE...NEWTON...SOMERVILLE...WALTHAM...MALDEN...
BROOKLINE...MEDFORD...REVERE...ARLINGTON...EVERETT...CHELSEA...
WATERTOWN...LEXINGTON...MELROSE...BELMONT...STONEHAM...WINCHESTER AND
WINTHROP.

LAT...LON 4243 7100 4244 7096 4241 7099 4235 7096
      4235 7098 4233 7094 4233 7096 4231 7096
      4232 7105 4236 7127 4244 7122 4245 7103
TIME...MOT...LOC 1712Z 277DEG 19KT 4239 7116

FRANK
Special weather statement, Aug 7, 1:21 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
121 PM EDT THU AUG 7 2014

MAZ004-071800-
NORTHERN WORCESTER-
121 PM EDT THU AUG 7 2014

...STRONG THUNDERSTORM IN NORTHEASTERN WORCESTER COUNTY...

AT 121 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM OVER HUBBARDSTON...OR 9 MILES WEST OF
LEOMINSTER...MOVING EAST AT 20 MPH.

HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 40 MPH CAN BE
EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
LEOMINSTER...FITCHBURG...GARDNER...CLINTON...LUNENBURG...LANCASTER...
TEMPLETON...STERLING...WESTMINSTER...BOLTON...HUBBARDSTON...PRINCETON
AND BERLIN.

LAT...LON 4247 7205 4255 7204 4257 7171 4239 7164
TIME...MOT...LOC 1721Z 276DEG 18KT 4249 7196

FRANK
Special weather statement, Aug 7, 1:26 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
126 PM EDT THU AUG 7 2014

MAZ018-019-071815-
EASTERN PLYMOUTH-WESTERN PLYMOUTH-
126 PM EDT THU AUG 7 2014

...STRONG THUNDERSTORMS DEVELOPING IN CENTRAL PLYMOUTH COUNTY
COUNTIES...

AT 126 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM OVER HALIFAX...OR NEAR BRIDGEWATER...MOVING EAST
AT 20 MPH.

HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 30 MPH CAN BE
EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
PLYMOUTH...BRIDGEWATER...MIDDLEBOROUGH...DUXBURY...EAST
BRIDGEWATER...KINGSTON...CARVER...HALIFAX AND PLYMPTON.

LAT...LON 4198 7099 4201 7097 4201 7060 4200 7063
      4195 7066 4195 7058 4193 7054 4186 7053
TIME...MOT...LOC 1726Z 276DEG 18KT 4201 7089

FRANK
Special weather statement, Aug 7, 1:32 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
132 PM EDT THU AUG 7 2014

MAZ004-005-026-071815-
NORTHWEST MIDDLESEX COUNTY-CENTRAL MIDDLESEX COUNTY-NORTHERN
WORCESTER-
132 PM EDT THU AUG 7 2014

...STRONG THUNDERSTORMS DEVELOPING IN NORTHEASTERN WORCESTER AND
NORTH CENTRAL MIDDLESEX COUNTIES COUNTIES...

AT 132 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM OVER GARDNER...OR 7 MILES WEST OF FITCHBURG...
MOVING EAST AT 20 MPH.

HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 30 MPH CAN BE
EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
LEOMINSTER...FITCHBURG...GARDNER...GROTON...WINCHENDON...LUNENBURG...
LITTLETON...LANCASTER...TEMPLETON...STERLING...AYER...WESTMINSTER...
SHIRLEY...STOW...HARVARD...ASHBURNHAM...BOXBOROUGH...BOLTON...
HUBBARDSTON AND PRINCETON.

LAT...LON 4255 7205 4263 7202 4260 7152 4241 7153
TIME...MOT...LOC 1732Z 276DEG 18KT 4258 7195

FRANK
Special weather statement, Aug 7, 1:39 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
139 PM EDT THU AUG 7 2014

MAZ004-005-026-NHZ011-012-015-071830-
NORTHWEST MIDDLESEX COUNTY-CENTRAL MIDDLESEX COUNTY-NORTHERN
WORCESTER-CHESHIRE-EASTERN HILLSBOROUGH-WESTERN AND CENTRAL
HILLSBOROUGH-
139 PM EDT THU AUG 7 2014

...STRONG THUNDERSTORM IN NORTH CENTRAL WORCESTER...NORTHWESTERN
MIDDLESEX...SOUTHWESTERN HILLSBOROUGH AND SOUTHEASTERN CHESHIRE
COUNTIES...

AT 138 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM OVER MILFORD...OR NEAR MERRIMACK...MOVING EAST AT
45 MPH.

HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 40 MPH CAN BE
EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
NASHUA...MERRIMACK...JAFFREY...WESTFORD...MILFORD...PEPPERELL...
TYNGSBOROUGH...AMHERST...GROTON...WINCHENDON...TOWNSEND...HOLLIS...
PETERBOROUGH...ASHBURNHAM...RINDGE...NEW IPSWICH...BROOKLINE...
WILTON...DUNSTABLE AND ASHBY.

LAT...LON 4287 7151 4262 7142 4268 7203 4288 7202
TIME...MOT...LOC 1738Z 289DEG 41KT 4280 7163

FRANK

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 1:12 PM EDTSpecial Weather StatementBOXSuffolk48 min
Aug 7, 1:21 PM EDTSpecial Weather StatementBOXWorcester39 min
Aug 7, 1:26 PM EDTSpecial Weather StatementBOXPlymouth49 min
Aug 7, 1:32 PM EDTSpecial Weather StatementBOXWorcester43 min
Aug 7, 1:40 PM EDTSpecial Weather StatementBOXSuffolk35 min
Aug 7, 1:51 PM EDTSevere Thunderstorm WarningBOXNorfolk, Plymouth24 min
Aug 7, 1:52 PM EDTSpecial Marine WarningBOX23 min
Aug 7, 1:58 PM EDTSpecial Marine WarningBOX47 min
Aug 7, 2:10 PM EDTSpecial Marine WarningBOX35 min
Aug 7, 2:14 PM EDTSevere Thunderstorm WarningBOXPlymouth22 min
Aug 7, 2:22 PM EDTSevere Thunderstorm WarningBOXBarnstable, Plymouth27 min
Aug 7, 2:28 PM EDTSevere Thunderstorm WarningBOXEssex, Middlesex, Worcester47 min
Aug 7, 2:33 PM EDTSevere Thunderstorm WarningBOXMiddlesex, Norfolk, Worcester42 min
Aug 7, 2:39 PM EDTSpecial Marine WarningBOX51 min
Aug 7, 2:48 PM EDTSpecial Marine WarningBOX42 min
Aug 7, 2:58 PM EDTSpecial Weather StatementBOXBarnstable47 min
Aug 7, 3:11 PM EDTSevere Thunderstorm WarningBOXMiddlesex, Worcester28 min
Aug 7, 3:13 PM EDTSevere Thunderstorm WarningBOXBristol, Norfolk, Plymouth47 min
Aug 7, 3:20 PM EDTSevere Thunderstorm WarningBOXBarnstable40 min
Aug 7, 3:39 PM EDTSpecial Marine WarningBOX51 min
Aug 7, 3:46 PM EDTSpecial Weather StatementBOXEssex44 min
Aug 7, 3:48 PM EDTSpecial Marine WarningBOX42 min
Aug 7, 3:52 PM EDTAreal Flood AdvisoryBOXPlymouth53 min
Aug 7, 3:59 PM EDTSpecial Marine WarningBOX46 min
Aug 7, 4:00 PM EDTSevere Thunderstorm WarningBOXBarnstable, Plymouth45 min
Aug 7, 4:10 PM EDTSevere Thunderstorm WarningBOXHampden, Worcester50 min
Aug 7, 4:14 PM EDTSevere Thunderstorm WarningBOXNorfolk, Plymouth46 min
Aug 7, 4:24 PM EDTSpecial Marine WarningBOX66 min
Aug 7, 4:26 PM EDTSpecial Marine WarningBOX64 min
Aug 7, 4:37 PM EDTSpecial Marine WarningBOX38 min
Aug 7, 4:37 PM EDTSevere Thunderstorm WarningBOXHampden38 min
Aug 7, 4:39 PM EDTSpecial Weather StatementBOXBarnstable51 min
Aug 7, 4:56 PM EDTSpecial Weather StatementBOXEssex49 min
Aug 7, 4:58 PM EDTSpecial Weather StatementBOXWorcester47 min
Aug 7, 5:07 PM EDTSpecial Weather StatementBOXBarnstable38 min
Aug 7, 5:10 PM EDTSevere Thunderstorm WarningBOXBarnstable50 min
Aug 7, 5:12 PM EDTSpecial Marine WarningBOX63 min
Aug 7, 5:14 PM EDTSevere Thunderstorm WarningBOXBristol31 min
Aug 7, 5:15 PM EDTSpecial Marine WarningBOX45 min
Aug 7, 5:21 PM EDTAreal Flood AdvisoryBOXBarnstable54 min
Aug 7, 5:29 PM EDTSpecial Marine WarningBOX46 min
Aug 7, 5:29 PM EDTSevere Thunderstorm WarningBOXBristol25 min
Aug 7, 5:59 PM EDTSpecial Marine WarningBOX61 min
Aug 7, 6:04 PM EDTSpecial Marine WarningBOX26 min
Aug 7, 6:07 PM EDTSpecial Weather StatementBOXBarnstable53 min
Aug 7, 6:12 PM EDTSpecial Weather StatementBOXDukes48 min
Aug 7, 6:25 PM EDTSpecial Weather StatementBOXSuffolk50 min
Aug 7, 6:27 PM EDTSpecial Marine WarningBOX63 min
Aug 7, 6:37 PM EDTSpecial Marine WarningBOX38 min
Aug 7, 6:49 PM EDTSpecial Marine WarningBOX41 min
Aug 7, 7:03 PM EDTSpecial Marine WarningBOX42 min
Aug 7, 3:47 PM EDTSpecial Weather StatementBOXProvidence43 min
Aug 7, 5:56 PM EDTSpecial Weather StatementBOXKent49 min
Aug 7, 4:03 PM EDTSpecial Weather StatementBOX42 min
Aug 7, 4:59 PM EDTSpecial Weather StatementBOX46 min
Aug 7, 5:55 PM EDTSpecial Weather StatementBOX50 min
Aug 7, 1:46 PM EDTSpecial Weather StatementBOXCheshire29 min
Aug 7, 1:48 PM EDTSevere Thunderstorm WarningBOXCheshire42 min
Aug 7, 2:17 PM EDTSevere Thunderstorm WarningBOXCheshire43 min
Aug 7, 6:10 PM EDTSpecial Weather StatementBOXHillsborough50 min
Aug 7, 6:24 PM EDTSpecial Weather StatementBOXHillsborough51 min

Nearby

Special Weather Statements in New Hampshire, 2014Every special weather statement in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.